Pain Concern
21,990 members7,491 posts

Night Sweats

Does anyone suffer from Night Sweats? They started 2 years ago not long after I had finished a course of 4 antibiotics for Helicobactor Pylori. The doctors have tried everything now I am on 2mg Estrogen HRT.! I am 77 years old. This new doctor thinks it could be my painkillers, dihydracodeine that has caused it, suppressed my hormones,I have to change twice during the night so I am hoping this works. Excuse the spelling.

Jean

8 Replies
oldestnewest

I used to have lots of problems with night sweats. My GP suggested taking high level 1500 mg of evening primrose oil. REALLY helped me and made a huge difference.

Reply

Hi Jean take a look at thyroid uk website if this has not already been done it could be your thyroid - which I have recently been diagnosed with sweating is one symptom you can have

Look at hyper and hypo see if anything springs out at you on symptoms - if they do - make a note and ask your doc for thyroid function test along with TPO and vitamin bloods. I am 67 and through night the duvet is on then off etc and according to peeps on thyroid uk this is often overlooked by docs

Just a thought hope this helps. Take care 🎄🎅🏻

1 like
Reply

Hi Jean, My daughter had her ovaries removed 2 yrs ago at 42yrs old due to a history of cancer in the family, she suffered terrible night sweats since,she too tried everything the GP gave her,someone told me about a Gel pillow you can get from Amazon, so I got her one it cost only £7.00 and it is absolutely marvelous, she said as soon as she feels a hot sweat coming on she puts her head on the Gel pillow and it cools her down immediately, give it a try hope it works for you Jean best wishes.

margaret

1 like
Reply

Thanks Margaret, I will try anything but at my age I thought I was past this.

Now been off my painkillers for a month with no difference in sweats.

Reply

I wake up regularly through night absolutely soaking. Also sometimes during day, can feel water running down. Thought could be medication. been on Tramadol, paracetamol, for years for Osteoarthritis ,and spinal problem . just waiting to see if any change in couple of weeks as after ten years of taking lots of medication ( which have been told to stop) for my heart I have the All Clear not at risk and arteries are fine, had an angiogram this week which gave a completely different result from last one. I have always been borderline with Thyroid and Diabetes tests. Had cancer scare 30 odd years ago so had hysterectomy , so not that which is causing sweats. Will wait and see if taking less medication helps if not it's back to square one. Was also told could be Stress funny old thing is Stress can cause no end of problems, Sorry for being long winded but only now being able to try sort myself out as my 94yr old father now in care home and I've got bit of time for myself.

1 like
Reply

I started the sweats after I had to take 4 antibiotics at the same time for Helicobtor Pylori. I had a lot of stress at the time because of a family dispute at the same time, very heartbreaking. I had to call out 111 three times because i felt so ill . They gave me Tramadol but I couldn,t take it. I have been on Dihydrocodein and Paracetomol for years for my SI Joint problem ,severe.My doc. reccomended I come off them to see if they were causing the sweats. I have been off them for 6 weeks, with a struggle! but it hasn,t made any difference. I have always thought it could be stress so I am going to suggest this to him. Does anyone know of a good Herbal remedy for Stress and anxiety ?

Jean

Reply

My counsellor told me to take Green ,Camamile , mint or lemon tea , instead of my usual tea or coffee. so giving that a go. Also got a cd to listen to it is supposed to work after a wee while, will let you know

Tannie

Reply

Hi everyone,

Back after a long time. My excessive sweating has got worse

And all the doctors give me are antidepressants which Don, the agree with me I go to doctor next week and insisting on Thyroid and Liver function test.I think there has been damage because of too much medication especially painkillers.thought of detoxing myself . Went to Chinese 2 years ago for this but had to stop because it was affecting my Warfare. Can,the win!

Jean

Reply

You may also like...